Our team of medical experts are ready to help

Your questions answered


Marc asked...

Tags: cholesterol

I have high cholesterol (6.8) and high sugar (43) according to two recent blood test. I also have abnormal figures (higher than normal) for my liver. I have ulcertative colitis and take 200mg of Azathriorpin-per-day, I normally have OK blood results via my consultant as I have to have blood tests every 3 months. I'm a little worried...

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The Answer

Your medication can cause issues with your liver, this is a known side effect, as can other issues, such as fatty liver or gall bladder issues. If the results were very abnormal you would have been referred for an urgent scan of your liver.

As you have not mentioned if these tests were taken before or after Christmas we have to assume they were recent and also if blood tests were taken as fasting bloods as this would affect your results. For true glucose and cholesterol checks you will have to be fasting for at least 8 hours prior to blood being taken.

Your doctor will likely re check these tests in the next few months to assess if this is likely to become a problem and decide how to treat. Initially your GP may recommend changing your diet to see if this will help improve the results, this has been shown to help with fatty liver and also cholesterol and blood glucose levels, if your GP has not already suggested this.

Answered by the Health at Hand nurses  

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter